MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Catalog Number 828804PL
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported: "surgeon connected certas plus in-line with medtronic csf reservoir.Upon connecting the system with ventricular and peritoneal catheters, the surgeon did not experience flow.The certas plus was set to setting 4.Multiple attempts were made to verify flow, but none of them worked including using the occlude-pump-release technique and injecting liquid into the certas plus reservoir while the shunt inlet was occluded.Eventually a new certas plus valve was used and it did flow as expected.Both times the certas plus was set to setting 4.The valve issue was detected during implantation procedure, and the event led to approximately 5 minutes surgical delay.Surgeon stated that he was not sure that issue was caused by the certas plus shunt as this was a relatively complex shunt case.The certas plus valve was used with: ventricular catheter (medtronic 44104), csf reservoir (medtronic 44104), and peritoneal catheter from medtronic.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The certas valve (id 828804pl) was returned for evaluation.Failure analysis - the position of the cam when valve was received was at setting 4.The valve was visually inspected; the needle guard was raised.The valve was flushed, the valve failed the test.The needle guard was dismantled; the needle guard was inspected; glue traces were found on the silicone base and the needle guard.Root cause analysis - the root cause for the issue reported by the customer and for the raised needle guard was due to improper handling.As noted in the instruction for use (ifu), "do not fold or bent the valve, folding or bending might cause rupture of the silicone housing, needle guard disc dislodgement or occlusion of the fluid pathway.".

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20274618
Report Number3013886523-2024-00293
Device Sequence Number3469448
Product Code JXG
UDI-Device Identifier10381780521013
UDI-Public10381780521013
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number828804PL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CSF RESERVOIR (MEDTRONIC 44104).; PERITONEAL CATHETER - MEDTRONIC.; VENTRICULAR CATHETER (MEDTRONIC 44104).
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite